Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 95, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 12, 2000, 4:55 PM MDT for Hooker County, Nebraska. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 12, 2000, 4:55 PM MDT (22:55 UTC)
- Expired
- Jun 12, 2000, 5:45 PM MDT
- In force
- 50 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Hooker County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 5:10 PM MDT | Hail 0.88 | Mullen, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 3:00 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -573 J/kg
- Mixed-layer LCL
- 1506 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
672 WUUS53 KLBF 122256 SVRLBF NEC091-122345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 455 PM MDT MON JUN 12 2000 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOOKER COUNTY IN WEST CENTRAL NEBRASKA * UNTIL 545 PM MDT * AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF MULLEN...MOVING NORTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... 3 MILES WEST OF MULLEN AROUND 520 PM MDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR WESTERN NEBRASKA. JWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:05 PM MDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 12, 2:05 PM MDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 305 PM CDT MON JUN 12 2000 ...FORECAST PROBLEM REMAINS THUNDERSTORM CHANCES TONIGHT... VISIBLE SATELLITE SHOWS SHORTWAVE NOW MOVING ACROSS EASTERN WYOMING WITH CLOUDS FORMING SOUTH ACROSS EASTERN COLORADO NEAR THE DRYLINE WITH FEW THUNDERSTORMS FURTHER SOUTH. SURFACE ANALYSIS AT 17Z SHOWED SURFACE LOWS ALONG BOUNDARY FROM MONTANA THROUGH NORTH CENTRAL NORTH DAKOTA. DRYLINE MALINGERING SOUTH FROM LOW IN NORTHEAST WYOMING THROUGH EASTERN COLORADO. DEWPOINTS INTO THE LOW TO MID 60S IN CENTRAL NEBRASKA WITH INITIAL STORM DEVELOPMENT MOISTURE LIMITED IN THE WEST. MODELS TODAY CONTINUE TO VARY IN TIMING AND STRENGTH OF FORCING TO MOVE EAST ONTO THE PLAINS TONIGHT. AVN STRONGEST WITH BLEND OF ETA/AVN MODELS USED. THIS AFTERNOON ATMOSPHERIC STABILITY WILL STEADILY DECREASE AS HEATING INCREASES...AND 8H WINDS RETURN MOISTURE BACK TO THE NORTHWEST. 8H LOW LEVEL CONVERGENCE WILL BE GREATEST ALONG THE FRONT RANGE EAST ONTO THE PLAINS WITH WIDELY SCATTERED THUNDERSTORMS TO CONTINUE FIRING ALONG THE FRONT RANGE IN STEEP 7-5H LAPSE RATES GREATER THAN 9.25 C/KM. AFTER 5 PM CDT EXPECT ISOLATED TO WIDELY SCATTERED THUNDERSTORM DEVELOPMENT WEST OF A LINE FROM LBF TO MERRIMAN. WEAK 7H SHORTWAVE WILL MOVE EAST WITH INITIAL THUNDERSTORMS ELEVATED. THEN STRONGER WAVE MOVING EAST AS 8H SOUTH LOW LEVEL JET KICKS IN TO 50 KNOTS. GOOD LIFT WILL BE AVAILABLE WITH LIMITING FACTOR TO BE MOISTURE AVAILABILITY. THEN AS STORM DEVELOPMENT SHIFTS INTO THE CENTRAL SECTIONS BETTER MOISTURE AND LIFT FOR SOME STORMS TO REACH SEVERE LIMITS. LOW LEVEL JET TO FUEL STORMS OVERNIGHT WHILE MOVING EAST TO NORTHEAST WITH HIGHEST POPS IN THE NORTH CENTRAL. COLD FRONT WILL DROP SOUTH ACROSS THE PANHANDLE OVERNIGHT WITH POTENTIAL FOR REDEVELOPMENT OF SHOWERS AND A FEW THUNDERSTORMS INTO TUESDAY MORNING MAINLY ACROSS THE NORTH. COOLEST READINGS EXPECTED IN THE NORTHWEST WITH PASSAGE OF FRONT BY DAYBREAK WITH COOLER FAN NUMBERS USED. ON TUESDAY THE UPPER LOW TO GET CLOSED OFF WHILE MOVING EAST ACROSS THE NORTHERN PLAINS. A SERIES OF WAVES ARE FORECAST TO MOVE THROUGH THE FLOW. THE FRONT IS PROGGED TO BE EAST OF FORECAST AREA BY NOON AS SERIES OF WAVES EMBEDDED IN UPPER TROUGH MOVE EAST TO NORTHEAST. WRAP AROUND CLOUD COVERAGE TO AFFECT MAINLY THE NORTH HALF OF THE FORECAST AREA AS SURFACE HIGH RIDGES SOUTHEAST AND DRIER AIR MOVES INTO THE SOUTHWEST. THERE WILL REMAIN A CHANCE FOR SHOWERS IN THE MORNING THEN INTO THE FAR NORTHEAST IN THE AFTERNOON. 8H COLD AIR ADVECTION RETURNS ON TUESDAY IN NORTHWEST FLOW WITH COOLER FAN NUMBERS FOLLOWED. TUESDAY NIGHT THE SURFACE HIGH WILL RIDGE SOUTHEAST AS 7H TROUGH MOVES SOUTHEAST WHICH WILL LIKELY BRING MORE CLOUDS THAN CHANCE OF PRECIPITATION. IN THE SOUTHWEST INCREASING SUBSIDENCE SHOULD OFFSET LIFT WITH MAINLY PARTLY TO MOSTLY CLOUDY SKIES. WEDNESDAY SYSTEM MOVES EAST AND NORTHWEST FLOW DEVELOPS. DRIER AIR SPREAD IN AND COOLER TEMPERATURES AS COLD AIR ADVECTION RESULTS IN TEMPERATURES 10 T0 15 DEGREES COOLER. THE AVN IS SLOWER THAN THE ETA WITH THIS FEATURE WHICH MAY KEEP RAIN IN THE FORECAST INTO WEDNESDAY FOR THE NORTH CENTRAL WITH LOW POPS INCLUDED. WITH GULF CLOSED WITH GO WITH DRIER FORECAST AND POSSIBLY JUST CLOUDS SOME OVERHEAD IN THE SOUTHWEST. WILL USED BLEND OF GUIDANCE NUMBERS WITH COOLEST READINGS IN THE NORTH CENTRAL. IN THE EXTENDED...WILL LEAVE EXTENDED PERIODS DRY AS FAST FLOW DEVELOPS ALOFT. FRONTAL SYSTEM IS FORECAST TO MOVE SOUTH ACROSS THE NORTHERN PLAINS THURSDAY...AND ACROSS NEBRASKA OVERNIGHT. MOISTURE APPEARS LIMITED AT THIS TIME WITH GULF CLOSED AND WILL LEAVE EXTENDED DRY FOR THE TIMEFRAME. THEN SATURDAY UPPER LOW EJECTS NORTHEAST AS UPPER RIDGE BUILDS NORTHEAST ACROSS THE GULF OF ALASKA. .LBF...NONE TLK
In the hours before
Local storm report, Jun 12, 1:39 PM MDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
239 PM CDT MON JUN 12 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM 30 SW VALENTINE NE 1.00 INCH HAIL
06/11/00 CHERRY
MPThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:17 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 58 min |
| Jun 12, 4:49 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant | 56 min |
| Jun 12, 5:33 PM MDT | Severe Thunderstorm Warning | LBF | Logan | 57 min |
| Jun 12, 5:42 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 63 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.